MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter from an ultrathane cope nephroureterostomy set separated.The catheter was placed in the kidney pelvis down to the bladder, but the user was unable to remove the flexible stiffener.During attempted removal, the catheter separated.The whole device was pulled out as a unit without leaving any portion of the device inside the patient.Another like device from the same lot was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3 - occupation: lab manager.G4 - pma/510(k) #: k171603.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: h6 - annex g.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The complaint device was returned to the manufacturer on 17oct2023.It was found during the preliminary device failure analysis that the flexible stiffener had elongated and separated, with a portion remaining in the catheter lumen.The catheter shaft remained intact.In additional information received on 18oct2023, it was confirmed that only difficult removal of the stiffener was experienced.There was no difficulty advancing the stiffener into the catheter.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: on 03oct2023, it was reported that an ultrathane cope nephroureterostomy set was placed in the kidney pelvis down to the bladder of the patient; however, the user was unable to remove the inner stiffener without force.When attempting to remove the stiffener, the drain snapped in half.The whole device was pulled out as a unit, leaving no portion of the device inside the patient.Another of the same device and lot number were used to complete the procedure.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control procedures and specifications, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.The supplied blue flexible stiffener and the ultrathane cope nephroureterostomy catheter were returned for evaluation in a used and damaged condition.The section of the stiffening cannula outside of the drainage catheter showed extreme material elongation and kinking in several locations.Upon dissection of the catheter, the separated section of the flexible stiffening cannula was removed.The inner diameter of the catheter and outer diameter of the stiffening cannula were measured and found to be within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to detect this failure mode prior to distribution.A review of the device history record (dhr) for the device and subassembly lots found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook was also able to review product labeling.The attached ifu, t_nucl_rev5, states under the heading "precautions": "when inserting a stiffening cannula into the catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of the suture." evidence provided upon review of the dmr, ifu, dhr and device evaluation suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the event.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17907119
Report Number1820334-2023-01367
Device Sequence Number7822904
Product Code FAD
UDI-Device Identifier00827002481800
UDI-Public(01)00827002481800(17)260530(10)15465421
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-26-NUCL-B-RH
Device Lot Number15465421
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer10/17/2023
01/26/2024
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date10/20/2023
02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown